Alert archive / Texas / Flash Flood Warnings in 2022
Flash Flood Warning 4, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at Jan 9, 2022, 12:26 AM CST for Harris County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 9, 2022, 12:26 AM CST (06:26 UTC)
- Expired
- Jan 9, 2022, 2:52 AM CST
- In force
- 2 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Harris County, TX
The radar
The Houston radar (KHGX), 52 km from the middle of the area, began a volume at 06:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 6.4 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1187 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 557 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 224 m²/s²
- 0-3 km storm-relative helicity
- 220 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.2
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Jan 9, 12:17 AM CST, 9 minutes earlier.
Area forecast discussion, Jan 9, 12:17 AM CST, 9 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1217 AM CST Sun Jan 9 2022
.PREV DISCUSSION... /ISSUED 1037 PM CST Sat Jan 8 2022/
A slow east-southeast moving surface boundary will provide
somewhat of a focusing mechanism for showers and thunderstorms
overnight...mainly locations east of a Madisonville to Matagorda
Bay line.
Conditions are such that the stronger cells may produce:
- an isolated tornado or two
- 30-60 mph wind gusts
- localized heavy rainfall in a short time period
Precise locations as to where the heaviest amounts fall is
unclear. Some may see 1/4" where locations 10-20 miles away could
see some 2-4" pockets. The primary hazard for the vast majority of
the area will be street flooding with any rain rates above
2"/hour.
One exception, however, will be northern Liberty and extreme southern Polk
Counties where radar estimates 4-10" of rainfall earlier today.
This particular area will be most prone to runoff and flash
flooding with any additional moderate to heavy rain.
Cold front is expected to move into northern parts of the area
Sunday morning and off the coast in the late afternoon and early
evening hours. 47
&&
.AVIATION [06Z TAF Issuance]...
This last line of storms should finally move east of our terminals
in the next couple of hours. Strong gusty winds/heavy rainfall are
going to accompany these thunderstorms. MVFR/IFR ceilings combined
with the possibility of patchy fog should persist through sunrise.
Models are coming in a little faster with the passage of this next
cold front - over our northern counties just after sunrise and at/
just off the coast around noon. 41
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 58 66 43 58 35 / 20 0 0 0 0
Houston (IAH) 66 74 47 59 39 / 70 40 10 10 0
Galveston (GLS) 68 73 51 61 49 / 50 50 10 10 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk until midnight CST tonight for the
following zones: Bolivar Peninsula...Brazoria Islands...
Galveston Island...Matagorda Islands.
GM...Small Craft Advisory until 9 AM CST Sunday for the following
zones: Waters from Freeport to Matagorda Ship Channel TX
from 20 to 60 NM...Waters from High Island to Freeport TX
from 20 to 60 NM.
&&In the hours before
Special weather statement, Jan 8, 9:11 PM CST, 3 hours 15 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
911 PM CST Sat Jan 8 2022
TXZ198-199-212-090345-
Grimes TX-Waller TX-Montgomery TX-
911 PM CST Sat Jan 8 2022
...A strong thunderstorm will impact portions of southeastern Grimes,
west central Montgomery and northeastern Waller Counties through 945
PM CST...
At 911 PM CST, Doppler radar was tracking a strong thunderstorm near
Magnolia, or near Pinehurst, moving northeast at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Northwestern Conroe, Pinehurst, Panorama Village, Magnolia,
Montgomery, Todd Mission, Lake Conroe Dam and Dobbin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1000 PM CST for southeastern
Texas.
&&
LAT...LON 3014 9579 3025 9589 3053 9572 3037 9546
TIME...MOT...LOC 0311Z 215DEG 15KT 3027 9575
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jan 8, 9:52 PM CST, 2 hours 34 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
952 PM CST Sat Jan 8 2022
TXZ177-178-199-090415-
San Jacinto TX-Walker TX-Montgomery TX-
952 PM CST Sat Jan 8 2022
...A strong thunderstorm will impact portions of northwestern
Montgomery, western San Jacinto and southeastern Walker Counties
through 1015 PM CST...
At 952 PM CST, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Montgomery, or 8 miles west of Willis, moving
northeast at 15 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Huntsville, New Waverly and Huntsville State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1000 PM CST for southeastern
Texas.
&&
LAT...LON 3037 9559 3046 9575 3073 9559 3057 9534
TIME...MOT...LOC 0352Z 215DEG 15KT 3048 9562
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jan 8, 10:47 PM CST, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
1047 PM CST Sat Jan 8 2022
TXZ164-177-178-090515-
San Jacinto TX-Walker TX-Trinity TX-
1047 PM CST Sat Jan 8 2022
...A strong thunderstorm will impact portions of southwestern
Trinity, northwestern San Jacinto and eastern Walker Counties through
1115 PM CST...
At 1047 PM CST, Doppler radar was tracking a strong thunderstorm over
Huntsville, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Huntsville, Riverside and Huntsville State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until midnight CST for southeastern
Texas.
&&
LAT...LON 3058 9546 3066 9565 3097 9554 3086 9525
TIME...MOT...LOC 0447Z 205DEG 12KT 3069 9552
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jan 8, 11:12 PM CST, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
1112 PM CST Sat Jan 8 2022
TXZ199-213-090545-
Inland Harris TX-Montgomery TX-
1112 PM CST Sat Jan 8 2022
...A strong thunderstorm will impact portions of south central
Montgomery and north central Harris Counties through 1145 PM CST...
At 1111 PM CST, Doppler radar was tracking a strong thunderstorm
over Willowbrook, or near Jersey Village, moving northeast at 15
mph. Weak rotation was noted with this storm. A severe thunderstorm
or tornado warning may be required with further intensification.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Tomball, Spring, The Woodlands, Splashtown, Willowbrook, Hooks
Airport and Greater Inwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until midnight CST for southeastern
Texas.
&&
LAT...LON 2989 9553 2992 9565 3018 9561 3007 9532
TIME...MOT...LOC 0511Z 205DEG 12KT 2995 9557
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPHSpecial weather statement, Jan 8, 11:14 PM CST, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
1114 PM CST Sat Jan 8 2022
TXZ213-227-090545-
Inland Harris TX-Fort Bend TX-
1114 PM CST Sat Jan 8 2022
...A strong thunderstorm will impact portions of north central Fort
Bend and central Harris Counties through 1145 PM CST...
At 1114 PM CST, Doppler radar was tracking a strong thunderstorm
over Four Corners, or over Mission Bend, moving northeast at 35 mph.
Weak rotation was noted with this storm. A severe thunderstorm or
tornado warning may be required with further intensification.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Northern Sugar Land, Jersey Village, Hunters Creek Village, Bunker
Hill Village, Piney Point Village, Town West, Northside / Northline,
Spring Branch North, Eldridge / West Oaks, Spring Branch West,
Addicks Park Ten, Spring Valley, Mission Bend, northwestern Greater
Heights, Pecan Grove, northwestern Memorial Park, Hedwig Village,
Hilshire Village, Spring Branch East and Spring Branch Central.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until midnight CST for southeastern
Texas.
&&
LAT...LON 2961 9567 2967 9579 3001 9559 2985 9534
TIME...MOT...LOC 0514Z 216DEG 29KT 2967 9570
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPHSpecial weather statement, Jan 8, 11:36 PM CST, 50 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
1136 PM CST Sat Jan 8 2022
TXZ199-090600-
Montgomery TX-
1136 PM CST Sat Jan 8 2022
...A strong thunderstorm will impact portions of southeastern
Montgomery County through MIDNIGHT CST...
At 1134 PM CST, Doppler radar was tracking a strong thunderstorm
over Splashtown, or near Spring, moving northeast at 25 mph. There
is some weak rotation with this storm and will continue to be
monitored.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Eastern Conroe, The Woodlands, Oak Ridge North, Shenandoah, Cut And
Shoot, Woodloch, The Woodlands Pavillion, Porter Heights and Chateau
Woods.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until midnight CST for southeastern
Texas.
&&
LAT...LON 3008 9533 3009 9536 3009 9538 3010 9540
3012 9541 3012 9544 3015 9551 3039 9545
3027 9518
TIME...MOT...LOC 0534Z 207DEG 23KT 3009 9547
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 6:01 PM CST | Tornado Warning | HGX | Liberty | 29 min |
| Jan 8, 6:20 PM CST | Flash Flood Warning | HGX | Liberty | 115 min |
| Jan 8, 6:31 PM CST | Tornado Warning | HGX | Liberty | 29 min |
| Jan 8, 8:31 PM CST | Areal Flood Advisory | HGX | Liberty, Polk | 119 min |
| Jan 8, 9:11 PM CST | Special Weather Statement | HGX | Montgomery | 34 min |
| Jan 8, 9:52 PM CST | Special Weather Statement | HGX | Walker | 23 min |
| Jan 8, 10:04 PM CST | Areal Flood Advisory | HGX | Polk, San Jacinto | 56 min |
| Jan 8, 10:47 PM CST | Special Weather Statement | HGX | Walker | 28 min |
| Jan 8, 11:09 PM CST | Flash Flood Warning | HGX | Liberty, Polk | 5 hr |
| Jan 8, 11:12 PM CST | Special Weather Statement | HGX | Harris | 33 min |
| Jan 8, 11:14 PM CST | Special Weather Statement | HGX | Harris | 31 min |
| Jan 8, 11:20 PM CST | Tornado Warning | HGX | Fort Bend, Harris, Montgomery | 25 min |
| Jan 8, 11:36 PM CST | Special Weather Statement | HGX | Montgomery | 24 min |
| Jan 8, 11:44 PM CST | Tornado Warning | HGX | Harris | 31 min |
| Jan 9, 12:01 AM CST | Severe Thunderstorm Warning | HGX | Liberty, Montgomery, San Jacinto | 29 min |
| Jan 9, 12:02 AM CST | Flash Flood Warning | HGX | Harris | 3 hr |
| Jan 9, 12:16 AM CST | Severe Thunderstorm Warning | HGX | Harris | 29 min |
| Jan 9, 12:26 AM CST | Severe Thunderstorm Warning | HGX | Liberty, Montgomery, San Jacinto | 21 min |
| Jan 9, 12:33 AM CST | River Flood Warning | HGX | Harris | 3 hr |
| Jan 9, 12:38 AM CST | River Flood Warning | HGX | Hardin, Liberty, Polk | 30 hr |
| Jan 9, 12:40 AM CST | Special Weather Statement | HGX | Polk | 35 min |
| Jan 9, 12:46 AM CST | Special Weather Statement | HGX | Harris | 44 min |
| Jan 9, 1:16 AM CST | Tornado Warning | HGX | Harris, Liberty, Montgomery | 28 min |
| Jan 9, 1:26 AM CST | Flash Flood Warning | HGX | Harris, Montgomery | 2 hr |
| Jan 9, 1:53 AM CST | Severe Thunderstorm Warning | HGX | Harris, Liberty | 22 min |
| Jan 9, 2:15 AM CST | Severe Thunderstorm Warning | HGX | Liberty | 45 min |
| Jan 9, 2:52 AM CST | Areal Flood Warning | HGX | Harris, Montgomery | 83 min |
| Jan 9, 3:20 AM CST | Special Weather Statement | HGX | Liberty | 25 min |
| Jan 9, 4:05 AM CST | Areal Flood Warning | HGX | Liberty, Polk, San Jacinto | 4 hr |
| Jan 9, 4:21 AM CST | Rip Current Statement | HGX | Brazoria, Galveston, Matagorda | 14 hr |
| Jan 9, 4:21 AM CST | Small Craft Advisory | HGX | 59 hr |
Nearby
Flash Flood Warnings in Texas, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.